MAUDE Adverse Event Report: ETHICON INC. VCL RAP UD 27IN 3-0 S/A PS-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL RAP UD 27IN 3-0 S/A PS-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR935
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The following information was requested, but unavailable: how many sutures broke? please specify below by product code and lot number: product code vr935 - lot uacdzce0: product code vr935 - lot ueccgke0: how many needles detached? please specify below by product code and lot number: product code vr935 - lot uacdzce0: product code vr935 - lot ueccgke0.Investigation summary
=
> the product was returned to ethicon for evaluation.Two paper lids, two empty winding formers and one needle were received for analysis.Product code vr935.Upon visual inspection of the product, it was observed that the suture was not returned for evaluation.The needle was visually inspected, the swage and attachment area were noted to be as expected; however, marks that appear to be caused by a surgical instrument were observed on the body needle.The barrel hole of the needle was examined, and some sutures fragments were noted to be still attached to the barrel hole.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Given the current condition of the returned sample, no conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During an unknown procedure at the wards/icu, when the needle was pulled, the sutures were broken or detached from the needle swage.It was not a control release needle.Another product was used to complete the case.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL RAP UD 27IN 3-0 S/A PS-1 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24459382
Report Number2210968-2026-02051
Device Sequence Number9304367
Product Code GAM
UDI-Device Identifier10705031134799
UDI-Public(01)10705031134799(17)291031(10)UECCGKE0
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVR935
Device Lot NumberUECCGKE0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown